MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® DIMENSION® STONE BASKET

C.R. BARD, INC. (COVINGTON) -1018233 BARD® DIMENSION® STONE BASKET
Model Number 042310
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was confirmed.Per evaluation of the returned sample, the basket was fully articulated and out of the sheath.The handle of the shaft was severely bent.Although the reported event was confirmed, the root cause remains unknown as event described could not be confirmed as a manufacturing related issue.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "bard® dimension® stone basket: information for use; description: the bard® dimension® stone basket is a teardrop-shaped basket with the ability to capture stones by: simply opening and closing the basket, and articulating or moving the basket side to side.The device consists of 3 main parts: handle, shaft and basket.Indications for use: this device is intended for use in the endoscopic removal of renal and ureteral stones.Warnings: some objects may be too large to be removed endoscopically using a retrieval device.The use of fluoroscopy and/or x-ray to determine the size of the object is recommended; do not use the bard® dimension® stone basket if the object is too large to be removed endoscopically.After use this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable laws and regulations.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or to injury, illness or death of the patient.Caution: objects that are too large to be recovered through the sheath or through the scope channel will require the scope and basket to be removed simultaneously from the urinary tract.If resistance is encountered during advancement or withdrawal of the device, stop and determine the source of resistance, as continued resistance may damage the device and could result in patient injury.Take action to alleviate the resistance.Where necessary, use of a lithotrite may be required to reduce the stone burden within the basket, provided that no direct contact is made with the stone basket.Precautions: do not allow the device to come in contact with any electrical equipment; do not allow the device to be directly fired upon by any lithotripsy device.To do so may damage the device and could result in patient injury.Potential complications that may result from the use of a basket in an endoscopic urological procedure include, but are not limited to: perforation; evulsion; edema; entrapment; basket inversion; hemorrhage; inability to disengage from irretrievable object.Directions for use: only physicians trained in stone manipulation should perform this procedure.A variety of techniques may be employed; however the physician should use the technique most appropriate for the individual patient¿s situation.Inspect the device prior to use and during the procedure; make sure the basket is closed by retracting the basket-tip into the sheath with the thumb slide (a); insert the basket into the ureteroscope working-channel and advance the ureteroscope to the object to be removed; under direct vision or fluoroscopic guidance, slowly advance the tip of the stone basket past the object.Conventional use: open the basket with the thumb slide (a).Pull the basket backward toward the object while slowly rotating the basket.Once the object has been captured, partially close the basket to secure the object for removal by pulling the thumb slide (a) back; simultaneously, withdraw the basket and the ureteroscope from the urinary system.Articulating use: use the control wheel (b) to articulate the basket by moving the wheel forward or backward.Articulate the basket as needed to capture the object.Once the object has been captured, partially close the basket to secure the object for removal by pulling the thumb slide (a) back; simultaneously, withdraw the basket and the ureteroscope from the urinary system." the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the basket did not close completely.Per additional information: on (b)(6), dr.(b)(6), a urologist at the (b)(6) clinic, was doing a flexible ureteroscopy and while capturing the calculus with the dimension basket from bard; it did not completely close, which prevented it from being safely removed from the patient.There was a delay in the procedure during removal of the basket and additional surgical time.The doctor was able to fragment and safely remove the device from the patient.It was later noted on 13 aug 2018 the shaft of the device was severely bent.

Brand Name
BARD® DIMENSION® STONE BASKET
Common Device Name
STONE BASKET
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7855569
Report Number1018233-2018-04041
Device Sequence Number1431515
Product Code FFL
UDI-Device Identifier00801741066801
UDI-Public(01)00801741066801
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2020
Device Model Number042310
Device Catalogue Number042310
Device Lot NumberBMZBM032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2018
Initial Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1